Jump to content

Recommended Posts

cellardoor

I'm brand new to this site. I have been on the ride of psych drugs since my late teens. I started with sertraline, which I went off of cold turkey after six months. I self-medicated with drugs and alcohol for the next decade. Was put on paroxetine at age 29. Went off quickly when I became pregnant. I went back on paroxetine in 2012 and was on it for six years. It didn't help much, I gained a ton of weight and had decreased sex drive. In 2018, I went into crisis and began a horrific journey of medication chaos for the next two years. I can list all of the drugs I was put on, but not the length of time or dose for each: venlafaxine, fluoxetine, risperidone, escitalopram, bupropion, propranolol, trazadone, aripiprazole, lithium, lorazepam, lamotrigine, and a variety of other nonpsych drugs to counteract different side effects from these drugs. In the late summer of 2019, I began to taper off all  medications with the assistance of my psychiatrist. I took my last dose of psych meds on November 17, 2019. I've been med free for over nine months. My mental health continues to be very difficult, but I am glad that I'm not compounding these issues with the torturous effects of psych meds. I know that psych meds seem to offer relief to some people, but they made things worse for me. I now work as a Peer Wellness Specialist to help others living with mental health challenges navigate their recovery. I'm just seeking connection to others who have had similar experiences with psych meds, as well as looking for more information to help others who decide to go off meds or need support with the meds they are on. Thanks for being here!

Setraline - 1993 - cold turkey after 6 months

Paroxetine - 2005 - quick taper after becoming pregnant

Paroxetine - 2012-2017 - quick taper onto new psych meds

January 2018 - November 17, 2019 - venlafaxine, fluoxetine, risperidone, escitalopram, bupropion, propranolol, trazadone, aripiprazole, lithium, lorazepam, lamotrigine. Wild roller coaster ride of going on and off meds until I tapered off everything with the guidance of a psychiatrist from August 2019-November 2019.

Link to post
  • Moderator

Welcome to SA, cellardoor.  Congratulations on being drug-free--quite an accomplishment.

 

To give members the best information, we ask them to summarize their medication history in a signature.  Since you don't remembers the dates and doses, you can simply copy the list in your post using the following link.  That way you medication history will appear at the bottom of every post, which is helpful to the moderators. Click on "save" when you're finished.

 

Account Settings – Create or Edit a signature.

 

When you say that your mental health continues to be difficult, could you describe your symptoms?  Would you say they are withdrawal symptoms?  Here's a little information on withdrawal, which basically comes in two phases, acute for the first few months after cessation of a drug and, for some, protracted withdrawal, which can continue for quite a time.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

The Windows and Waves Pattern of Stabilization

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

Brain Remodelling 

 

You mentioned wanting to help others who decide to go off psychiatric drugs.  We recommend tapering no faster than 10% of current dose every four weeks.  

 

Why taper by 10% of my dosage?

 

We also recommend using non-drug techniques to cope with withdrawal and navigate life without drugs.

 

Non-drug techniques to cope

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 6-week Ativan-Valium crossover.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • ChessieCat changed the title to cellardoor: introduction
cellardoor

My symptoms continue to be anxiety, sleeplessness, depression (anhedonia, uncontrollable crying, intrusive thoughts, numbness, emptiness, desire to die), increased sex drive, lack of motivation. Seems like depression and anxiety to me, not withdrawal. Or maybe just my brain trying to re-orient itself after all the meds. Just getting a feel for what this forum is and how to use it. Thanks for the info.

Setraline - 1993 - cold turkey after 6 months

Paroxetine - 2005 - quick taper after becoming pregnant

Paroxetine - 2012-2017 - quick taper onto new psych meds

January 2018 - November 17, 2019 - venlafaxine, fluoxetine, risperidone, escitalopram, bupropion, propranolol, trazadone, aripiprazole, lithium, lorazepam, lamotrigine. Wild roller coaster ride of going on and off meds until I tapered off everything with the guidance of a psychiatrist from August 2019-November 2019.

Link to post
  • Moderator
6 hours ago, cellardoor said:

maybe just my brain trying to re-orient itself after all the meds.

That's what it sounds like to me, which is another way to say withdrawal.  All the symptoms you list are very typical withdrawal symptoms.  You brain is working very hard to heal after the barrage of drugs, and it will heal but it will take some time.  I know you feel very bad, and I am sorry that you do, but it is great you're off the drugs. Now the brain, which is very resilient,  can get about the process of healing without outside interference.  

 

I'd suggest the magnesium I mentioned in my previous post, at a low dose to start.  It can be very calming.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 6-week Ativan-Valium crossover.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy